MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): street: (b)(6).G4 - pma/510(k) #: k171603.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the blue flexible stiffener was difficult to remove during the placement of a nephroureterostomy stent in the kidney of an unknown patient.Due to the difficult removal, the blue flexible stiffener and suture string broke.The procedure was completed successfully with a new like device.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details have been requested but are currently unavailable.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 14apr2023, cook medical inc.Received a complaint from the (b)(6) hospital, located in the city of (b)(6).Upon the placement of an ultrathane cope nephroureterostomy set (rpn: ult10.2-10.2-24-nucl-b-rh, lot: 15217784), the hub to the blue stiffener broke when attempting to remove from the catheter.The shaft of the blue stiffener was all in one piece.Additionally, the black suture string also broke.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instruction for use (ifu), quality control procedures and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One device was returned for evaluation in a used and damaged condition.The flexible stiffener was returned with the proximal hub separated from the shaft.Material elongation was noted near the proximal end of the stiffener.The suture string was found to be broken.The string was present within the specified loop but was missing from the lock lever of the mac-loc adaptor.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for lot 15217784 and related subassembly lots found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.Per the attached ifu, t_nucl_rev5, in relation to the reported failure mode under the heading instructions for use reads: ¿after establishing proper proximal and distal position, push the stent off the stiffening cannula over the wire, making sure the distal pigtail forms within the bladder.Remove the stiffener cannula from the stent, leaving the wire guide in place.¿ evidence provided by the complaint facility, device failure analysis, dhr, complaint history, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that component failure without design or manufacturing deficiency likely contributed to the event.It is possible that the blue flexible stiffener underwent excessive force or tension while being removed from the patient.The appropriate personnel have been notified.Per the risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided on 28apr2023 and preliminary device failure analysis of the returned complaint device on 03may2023 confirmed the hub separated from the blue flexible stiffener when being removed.Also, no other part of the blue flexible stiffener was noted to be separated.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16765550
Report Number1820334-2023-00462
Device Sequence Number6047043
Product Code FAD
UDI-Device Identifier00827002481640
UDI-Public(01)00827002481640(17)260210(10)15217784
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2026
Device Model NumberN/A
Device Catalogue NumberULT10.2-10.2-24-NUCL-B-RH
Device Lot Number15217784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer04/28/2023
08/28/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/04/2023
09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown